South Dakota, 2025Cold and Winter Weather in South Dakota, December 13 to 14, 2025
December 13 to 14, 2025 · NWS FSD · 41 events in 23 counties and zones
A clipper system brought a band of light to moderate snowfall across southeast South Dakota, northeast Nebraska, and northwest Iowa during the early morning through midday hours of December 13. With northerly winds as much as 15 to 30 mph, a strong arctic high-pressure area plunged through the Northern Plains through December 14 with dangerously cold conditions and wind chills as low as -20…
Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A clipper system brought a band of light to moderate snowfall across southeast South Dakota, northeast Nebraska, and northwest Iowa during the early morning through midday hours of December 13. With northerly winds as much as 15 to 30 mph, a strong arctic high-pressure area plunged through the Northern Plains through December 14 with dangerously cold conditions and wind chills as low as -20 degrees F to -35 degrees F.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Dec 12, 10:49 PM CST, 1 hour 11 minutes earlier. Its key messages:
- Patchy blowing and falling snow may reduce visibilities through the early evening hours, so use extra caution on the roads during the evening commute.
- Another round of snow moves in late tonight and continues into tomorrow morning. 2-4" of snow is expected mainly near and south of I-90, with a low-to-medium chance (20-50%) of a few spots seeing greater than 4 inches of snow.
- An influx of arctic air over the weekend will lead to cold temperatures and even colder winds chills especially by Sunday morning. Wind chill values as low as -30 degrees are expected.
- Quieter conditions return by next week with a shift towards milder temperatures by midweek.
Area forecast discussion, Dec 12, 10:49 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1049 PM CST Fri Dec 12 2025
.KEY MESSAGES...
- Patchy blowing and falling snow may reduce visibilities
through the early evening hours, so use extra caution on the
roads during the evening commute.
- Another round of snow moves in late tonight and continues into
tomorrow morning. 2-4" of snow is expected mainly near and
south of I-90, with a low-to-medium chance (20-50%) of a few
spots seeing greater than 4 inches of snow.
- An influx of arctic air over the weekend will lead to cold
temperatures and even colder winds chills especially by Sunday
morning. Wind chill values as low as -30 degrees are expected.
- Quieter conditions return by next week with a shift towards
milder temperatures by midweek.
&&
.DISCUSSION...
Issued at 248 PM CST Fri Dec 12 2025
It's been a cold and breezy day on our Friday as
temperatures have fallen throughout the day. We are currently
sitting in the single digits to low 10s above zero, but wind chills
are below zero for most of the area. Winds have been able to blow
the fresh snow pack around, and additional light snow has reduced
visibilities from time to time today. This will continue for
the next few hours, so continue to use extra caution on the
roads. Falling snow and winds will diminish this evening, but
the break from falling snow will be short-lived as our next
winter system is set to move in around midnight tonight, which
we'll discuss below.
After some lingering light snow this evening over south-central
South Dakota, a new band of snow will develop and move into our area
west of the James River around midnight and quickly expand
southeastward. The band of snow will intensify a bit around
daybreak and then exit off to our south and east around noon.
So a quick-moving system, but will have rates up to 0.75" an
hour leading to a stripe of 2-4" of snow across parts of the
area when all said and done. The favored areas for this stripe
for these amounts will be near and south of I-90. Can't rule
out an even narrower band of 4-6" somewhere within the general
2-4", but guidance today has become less excited on the
potential for 4+ inches. Currently, the chance of at least 4
inches of snow or greater is around 20-50%, with the chance of
at least 6 inches now less than 20%. The chance of 1" per hour
snowfall rates have also come down a bit according to the 12z
HREF compared to the run last night. For areas north of I-90,
amounts look to drop of quickly from south to north, but
overall the current Winter Weather Advisory remains in good
shape.
Attention then turns to the colder weather that will move in after
the snow. Wind chills are set to drop to as low as 30 degrees below
zero Saturday night into Sunday morning, and for that reason, a Cold
Weather Advisory has been issued for all of southwest Minnesota,
most of northwest Iowa, and a large part of east-central South
Dakota. Winds will be fairly light Saturday night, but with air
temperatures dropping to the teens below zero within the Cold
Weather Advisory, any light wind will result in these dangerously
cold wind chills through much of Sunday morning. From here,
temperatures will warm-up fairly quickly, with highs by Sunday
afternoon in the teens and 20s above zero. After another cold night
Sunday night, temperatures warm-up further into Monday as highs then
look to climb near the freezing mark.
Tuesday and Wednesday will be the warmest days next week, with highs
in the 30s and 40s. Temperatures will be knocked back down a
peg Wednesday night into Thursday, but it won't get nearly as
cold as what we'll see this weekend. In fact, temperatures will
be overall seasonal to close out the next work week. A quieter
pattern also sets up, with only small rain chances north of I-90
late Wednesday into early Thursday at this time.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1046 PM CST Fri Dec 12 2025
MVFR stratus and the next round of snow are still expected to
move into the area overnight, moving southeast through the
morning and early afternoon hours. Beginning to see some light
returns on radar as well as some snow on the DOT cameras across
south central SD. Once VFR conditions deteriorate, we should
remain MVFR to IFR with the snow. MVFR stratus may linger
through the late afternoon, with some improvements and return to
VFR through the evening hours.
Northerly winds remain light through much of the period, with
gusts around 20 knots during the afternoon.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until noon CST Saturday for SDZ038-050-
052>054-057>071.
Cold Weather Advisory from 6 PM Saturday to 10 AM CST Sunday
for SDZ038>040-053>056-059>062-065>067.
MN...Cold Weather Advisory from 6 PM Saturday to 10 AM CST Sunday
for MNZ071-072-080-081-089-090-097-098.
IA...Winter Weather Advisory until noon CST Saturday for IAZ001-012-
013-020>022-031-032.
Cold Weather Advisory from 6 PM Saturday to 10 AM CST Sunday
for IAZ001>003-012>014-021-022-032.
NE...Winter Weather Advisory until noon CST Saturday for NEZ013-014.
&&
DISCUSSION...Samet
AVIATION...SGHazardous weather outlook, Dec 12, 5:52 PM CST, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
552 PM CST Fri Dec 12 2025
IAZ001-012-013-020>022-031-032-NEZ013-014-SDZ038-050-052>054-057>071-
140000-
Lyon-Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-
Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Clay-Union-
552 PM CST Fri Dec 12 2025
This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska, central South Dakota, east central South
Dakota, south central South Dakota and southeast South Dakota.
.DAY ONE...Tonight.
Wind gusts up to 30 mph this evening may lead to patchy blowing and
drifting snow.
Flurries to light snow with minimal accumulation continues along the
Missouri River Valley and into northwestern Iowa through this
evening. Light to moderate snowfall chances return toward and after
midnight tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Light to moderate snowfall continues through Saturday morning,
tapering off from west to east by the afternoon. Total accumulations
of 2-4 inches of snow are expected south of a Huron to Sioux Falls
to Storm Lake line with isolated higher amounts possible toward the
Missouri River Valley.
Dangerously cold wind chills settle in for the upcoming weekend.
Daytime wind chills remain below zero. Coldest wind chills Saturday
night into Sunday morning range from 20 to 30 below zero.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-
140000-
Osceola-Dickinson-Clay-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Kingsbury-Brookings-Lake-Moody-
552 PM CST Fri Dec 12 2025
This Hazardous Weather Outlook is for northwest Iowa, southwest
Minnesota and east central South Dakota.
.DAY ONE...Tonight.
Wind gusts up to 30 mph this evening may lead to patchy blowing and
drifting snow.
Light to moderate snowfall chances return after midnight tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Light to moderate snowfall continues through Saturday morning,
tapering off from west to east by the afternoon. Total accumulations
of 2 inches or less expected.
Dangerously cold wind chills settle in for the upcoming weekend.
Daytime wind chills remain below zero. Coldest wind chills Saturday
night into Sunday morning range from 20 to 30 below zero.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Winter Weather, Gregory
- When
- December 13, 12:00 AM CST to 10:00 AM CST
- Where
- Gregory forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.192, -99.186 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches 9 miles north of Gregory and 2.0 inches 9 miles south of Dallas and at Gregory.
Winter Weather, Brule
- When
- December 13, 1:00 AM CST to 10:00 AM CST
- Where
- Brule forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.718, -99.081 (the zone’s center; the record gives no point)
Snowfall totaled 4.5 inches 2 miles south of Pukwana, 4.3 inches 5 miles south-southwest of Chamberlain, and 4.0 inches 7 miles southeast of Kimball.
Winter Weather, Charles Mix
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Charles Mix forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.208, -98.588 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches 2 miles northeast of Academy.
Winter Weather, Hutchinson
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Hutchinson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.335, -97.754 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Menno and 2.2 inches 11 miles south of Emery.
Winter Weather, Bon Homme
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Bon Homme forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.988, -97.885 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches at Tyndall and 8 miles west-northwest of Springfield.
Winter Weather, Yankton
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Yankton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.009, -97.395 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Yankton and 3.5 inches 6 miles west of Yankton.
Winter Weather, Clay
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Clay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.915, -96.976 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Vermillion.
Winter Weather, Union
- When
- December 13, 1:00 AM CST to 11:00 AM CST
- Where
- Union forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.833, -96.656 (the zone’s center; the record gives no point)
Snowfall totaled 5.1 inches 2 miles west-northwest of Jefferson.
Winter Weather, Jerauld
- When
- December 13, 2:00 AM CST to 10:00 AM CST
- Where
- Jerauld forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.066, -98.630 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Wessington Springs and 2.5 inches 10 miles southwest of Woonsocket.
Winter Weather, Sanborn
- When
- December 13, 2:00 AM CST to 12:00 PM CST
- Where
- Sanborn forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.023, -98.091 (the zone’s center; the record gives no point)
Snowfall totaled 2.5 inches at Woonsocket and 1.5 inches 1 mile east of Letcher.
Winter Weather, Aurora
- When
- December 13, 2:00 AM CST to 11:00 AM CST
- Where
- Aurora forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.718, -98.561 (the zone’s center; the record gives no point)
Snowfall totaled 4.5 inches 4 miles southwest of Stickney.
Winter Weather, Davison
- When
- December 13, 2:00 AM CST to 12:00 PM CST
- Where
- Davison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.675, -98.146 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches 5 miles west-southwest of Ethan and 2.1 inches at Mitchell.
Winter Weather, Hanson
- When
- December 13, 2:00 AM CST to 12:00 PM CST
- Where
- Hanson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.675, -97.787 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches at Alexandria and 3.0 inches 6 miles northwest of Spencer.
Winter Weather, Douglas
- When
- December 13, 2:00 AM CST to 11:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.387, -98.366 (the zone’s center; the record gives no point)
Snowfall totaled 4.0 inches 5 miles west of Armour and 3.0 inches 10 miles west of Dimock.
Winter Weather, Turner
- When
- December 13, 2:00 AM CST to 12:00 PM CST
- Where
- Turner forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.311, -97.149 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches 7 miles north of Parker.
Winter Weather, Lincoln
- When
- December 13, 2:00 AM CST to 12:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.279, -96.722 (the zone’s center; the record gives no point)
Snowfall totaled 3.9 inches at Harrisburg and 3.7 inches in Canton.
Winter Weather, McCook
- When
- December 13, 3:00 AM CST to 12:00 PM CST
- Where
- McCook forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.674, -97.368 (the zone’s center; the record gives no point)
Snowfall totaled 3.5 inches 5 miles northeast of Salem and 3.0 inches 7 miles north of Parker.
Winter Weather, Minnehaha
- When
- December 13, 3:00 AM CST to 12:00 PM CST
- Where
- Minnehaha forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -96.791 (the zone’s center; the record gives no point)
Snowfall totaled 4.5 inches at Sioux Falls, 3.8 inches 7 miles west of Garretson, 3.5 inches 6 miles east-northeast of Sioux Falls, and 3.1 inches 5 miles east of Sioux Falls.
Winter Weather, Beadle
- When
- December 13, 4:00 AM CST to 10:00 AM CST
- Where
- Beadle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.415, -98.278 (the zone’s center; the record gives no point)
Snowfall totaled 3.0 inches 2 miles southeast of Wessington.
Cold/Wind Chill, Aurora
- When
- December 13, 9:00 PM CST to December 14, 8:00 AM CST
- Where
- Aurora forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.718, -98.561 (the zone’s center; the record gives no point)
Wind chills reached as low as -31 degrees at a South Dakota Mesonet site at White Lake and -30 degrees 4 miles west of Plankinton.
Cold/Wind Chill, Sanborn
- When
- December 13, 9:00 PM CST to December 14, 10:00 AM CST
- Where
- Sanborn forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.023, -98.091 (the zone’s center; the record gives no point)
Wind chills reached as low as -32 degrees at a South Dakota Mesonet site 4 miles north-northwest of Woonsocket and -29 degrees 2 miles east northeast of Letcher, as well as -32 degrees 8 miles east of Alpena and 4 miles east-southeast of Forestburg.
Cold/Wind Chill, Davison
- When
- December 13, 9:00 PM CST to December 14, 9:00 AM CST
- Where
- Davison forecast zone
- Reported by
- ASOS
- Coordinates
- 43.675, -98.146 (the zone’s center; the record gives no point)
Wind chills reached as low as -27 degrees at Ethan and -26 degrees at Mitchell.
Cold/Wind Chill, Miner
- When
- December 13, 9:00 PM CST to December 14, 9:00 AM CST
- Where
- Miner forecast zone
- Reported by
- Department of Highways
- Coordinates
- 44.022, -97.610 (the zone’s center; the record gives no point)
Wind chills reached as low as -30 degrees near Howard and -26 degrees near Winfred.
Cold/Wind Chill, Beadle
- When
- December 13, 10:00 PM CST to December 14, 10:00 AM CST
- Where
- Beadle forecast zone
- Reported by
- ASOS
- Coordinates
- 44.415, -98.278 (the zone’s center; the record gives no point)
Wind chills reached as low as -29 degrees at Cavour and Wolsey, and -26 degrees at Huron.
Cold/Wind Chill, Yankton
- When
- December 13, 10:00 PM CST to December 14, 8:00 AM CST
- Where
- Yankton forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.009, -97.395 (the zone’s center; the record gives no point)
Wind chills reached as low as -31 degrees 2 miles west-southwest of Gayville and -28 10 miles north of Yankton.
Cold/Wind Chill, Hanson
- When
- December 13, 10:00 PM CST to December 14, 9:00 AM CST
- Where
- Hanson forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.675, -97.787 (the zone’s center; the record gives no point)
Wind chills reached as low as -30 degrees 4 miles east-northeast of Alexandria.
Cold/Wind Chill, Kingsbury
- When
- December 13, 10:00 PM CST to December 14, 8:00 AM CST
- Where
- Kingsbury forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.370, -97.491 (the zone’s center; the record gives no point)
Wind chills reached as low as -28 degrees at Iroquois and -25 3 miles north-northwest of De Smet and at a South Dakota Mesonet site 7 miles north of De Smet.
Cold/Wind Chill, Lake
- When
- December 13, 10:00 PM CST to December 14, 9:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.022, -97.129 (the zone’s center; the record gives no point)
Wind chills reached as low as -26 degrees at Madison and at a South Dakota Mesonet site 6 miles south of Madison.
Cold/Wind Chill, McCook
- When
- December 13, 10:00 PM CST to December 14, 9:00 AM CST
- Where
- McCook forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.674, -97.368 (the zone’s center; the record gives no point)
Wind chills reached as low as -33 degrees at Salem, -30 degrees 2 miles southeast of Montrose and near Canova, and -26 degrees 4 miles north of Dolton.
Cold/Wind Chill, Turner
- When
- December 13, 10:00 PM CST to December 14, 8:00 AM CST
- Where
- Turner forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.311, -97.149 (the zone’s center; the record gives no point)
Wind chills reached as low as -34 degrees at a South Dakota Mesonet site 7 miles north-northeast of Parker, -29 degrees near Centerville, and -26 degrees 4 miles east-southeast of Parker and 4 miles east of Irene.
Cold/Wind Chill, Bon Homme
- When
- December 13, 11:00 PM CST to December 14, 8:00 AM CST
- Where
- Bon Homme forecast zone
- Reported by
- Department of Highways
- Coordinates
- 42.988, -97.885 (the zone’s center; the record gives no point)
Wind chills reached as low as -27 degrees near Scotland and -26 degrees 5 miles east-southeast of Tyndall.
Cold/Wind Chill, Hutchinson
- When
- December 13, 11:00 PM CST to December 14, 10:00 AM CST
- Where
- Hutchinson forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.335, -97.754 (the zone’s center; the record gives no point)
Wind chills reached as low as -32 degrees 4 miles south of Freeman, -31 degrees at a South Dakota Mesonet site 7 miles east-southeast of Menno, -29 degrees at a South Dakota Mesonet site in Parkston, and -27 degrees 1 mile northwest of Tripp.
Cold/Wind Chill, Lincoln
- When
- December 13, 11:00 PM CST to December 14, 9:00 AM CST
- Where
- Lincoln forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.279, -96.722 (the zone’s center; the record gives no point)
Wind chills reached as low as -31 degrees 10 miles east of Davis and -25 degrees at Harrisburg.
Cold/Wind Chill, Jerauld
- When
- December 14, 12:00 AM CST to 10:00 AM CST
- Where
- Jerauld forecast zone
- Reported by
- AWOS
- Coordinates
- 44.066, -98.630 (the zone’s center; the record gives no point)
Wind chills reached as low as -26 degrees at Wessington Springs and 1 mile west of Lane.
Cold/Wind Chill, Douglas
- When
- December 14, 12:00 AM CST to 9:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.387, -98.366 (the zone’s center; the record gives no point)
Wind chills reached as low as -29 degrees 4 miles south of Corsica.
Cold/Wind Chill, Moody
- When
- December 14, 12:00 AM CST to 8:00 AM CST
- Where
- Moody forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.022, -96.671 (the zone’s center; the record gives no point)
Wind chills reached as low as -25 degrees near Colman.
Cold/Wind Chill, Minnehaha
- When
- December 14, 12:00 AM CST to 8:00 AM CST
- Where
- Minnehaha forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.674, -96.791 (the zone’s center; the record gives no point)
Wind chills reached as low as -26 degrees at a South Dakota Mesonet site 2 miles east-southeast of Colton and -25 degrees at a South Dakota Mesonet site at Wall Lake and near Dell Rapids.
Cold/Wind Chill, Clay
- When
- December 14, 12:00 AM CST to 8:00 AM CST
- Where
- Clay forecast zone
- Reported by
- AWOS
- Coordinates
- 42.915, -96.976 (the zone’s center; the record gives no point)
Wind chills reached as low as -31 degrees at a South Dakota Mesonet site 7 miles west-southwest of Beresford and -29 degrees at Vermillion.
Cold/Wind Chill, Union
- When
- December 14, 12:00 AM CST to 10:00 AM CST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 42.833, -96.656 (the zone’s center; the record gives no point)
Wind chills reached as low as -28 degrees 4 miles south of Beresford.
Cold/Wind Chill, Brule
- When
- December 14, 2:00 AM CST to 9:00 AM CST
- Where
- Brule forecast zone
- Reported by
- AWOS
- Coordinates
- 43.718, -99.081 (the zone’s center; the record gives no point)
Wind chills reached as low as -26 degrees at Kimball and -25 degrees at Chamberlain.
Cold/Wind Chill, Charles Mix
- When
- December 14, 2:00 AM CST to 8:00 AM CST
- Where
- Charles Mix forecast zone
- Reported by
- AWOS
- Coordinates
- 43.208, -98.588 (the zone’s center; the record gives no point)
Wind chills reached as low as -30 degrees at Wagner and -26 degrees 8 miles east of Wagner.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Illinois, December 13, 20252 deaths · 1 injured · 29 events
- Heavy Snow and Winter Weather in West Virginia, December 13 to 15, 202535 events
- Heavy Snow in Indiana, December 13, 202529 events
- Winter Storm and Winter Weather in Ohio, December 13 to 14, 202528 events
- Winter Storm and Winter Weather in New Jersey, December 13 to 14, 202521 events
- Winter Weather in Wisconsin, December 13 to 14, 202520 events
- Cold and Winter Weather in Iowa, December 13 to 14, 202519 events
- Winter Storm and Winter Weather in Maryland, December 13 to 14, 202517 events
- Heavy Snow and Winter Weather in New York, December 13 to 14, 202517 events
- Winter Storm and Winter Weather in Pennsylvania, December 13 to 14, 202513 events
- Extreme Cold in Illinois, December 13 to 14, 202512 events
- Winter Storm in West Virginia, December 13 to 14, 202511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1307166, 1307148, 1307169, 1307175, 1307177, 1307184, 1307185, 1307186, 1307145, 1307146, 1307149, 1307151, 1307153, 1307173, 1307181, 1307182, 1307154, 1307164, 1307142, 1307259, 1307263, 1307268, 1307284, 1307261, 1307276, 1307281, 1307285, 1307287, 1307291, 1307293, 1307275, 1307278, 1307294, 1307265, 1307269, 1307290, 1307292, 1307365, 1307366, 1307266, and more.